LadyLee2011

Q:

For the past 3 weeks I have been leaking urine. I went to my family doctor and he gave me some medicine called CIPROFLOXACN. I used it and it stopped. Now the problem is back. Is this serious? Can anyone help me shed some light on this? I am only 38 years old and I have had diabetes for 2 years. This is the first time I have experienced this.

Patty Bonsignore

A:

Increased urination can be a sign of a urinary tract infection which is usually treated with an antibiotic. It sounds like your doctor thought you had an infection because he treated it with ciprofloxacin which is an antibiotic. If the symptoms have returned, it is important for you to see your doctor again. Once the infection is treated the symptoms should go away, however sometimes infections can come back. People with diabetes are more prone to urinary tract infections because blood glucose in the urine allows bacteria to grow more easily. Keeping blood glucose levels well controlled and drinking plenty of sugar-free, caffeine-free liquids should help prevent them.

March 14, 2012 at 11:24 am